How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Tamara Your Own Question
Tamara
Tamara, Counselor & Psychotherapist
Category: Mental Health
Satisfied Customers: 1073
Experience:  20+ yrs Private Practice; Cert. Master Therapist; National Board Certified; APA Board Certified
25965815
Type Your Mental Health Question Here...
Tamara is online now
A new question is answered every 9 seconds

I stopped taking Zoloft for postpartum issues about a month

Resolved Question:

I stopped taking Zoloft for postpartum issues about a month ago (after being on it for about 1.25 years) and have had a recurrence of my symptoms about two weeks ago. I have been back on the medication about a week now and have noticed some improvement -- but I am still having quite a bit of anxiety about the medication not working fully. Is medication that helped previously likely to work the same way? Because I started the medication so promptly, should recovery be quicker than if I had waited?
Submitted: 6 years ago.
Category: Mental Health
Expert:  Tamara replied 6 years ago.
Hi. Welcome to JustAnswer. I'm pleased to try to help you today.

I'm sorry that you are experiencing some ongoing symptoms of depression, but I'm glad to hear that you have gone back on the medication. You have only been on it for a week, so you need to be patient and give it more time to work. There is no reason that it shouldn't work just as well for you now as it did previously - but it takes longer than a week for the levels to build up enough for you to experience the full effect. Give it 2-3 more weeks, and if you still aren't feeling as well as you think you should, talk with your Dr. about increasing the dose, or trying a different medication. But given that it has only been a week, I think in a couple more weeks you will be feeling much better.

Best wishes, and please let me know if I can answer any further questions. Tamara
Customer: replied 6 years ago.
Thank you -- is there a benefit to having started the medication so quickly? I read somewhere that SSRIs can initially make anxiety a bit worse before they resolve it. Does that happen often?
Expert:  Tamara replied 6 years ago.
If you have a history of depression, it is certainly to your benefit to start the medication again as soon as you think that you are headed in that direction. Some people react with anxiety to SSRI's, and some people find that they relieve anxiety. Also, if you feel anxiety and it seems like a side-effect, that feeling can frequently go away after you have been on them for a few weeks. The best option is to just give it more time, see how you feel, and adjust to any side effects. Then you will be able to know if it's the right medication for you at this time. Good luck. Tamara
Tamara and other Mental Health Specialists are ready to help you

Related Mental Health Questions